MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; STAPLE, IMPLANTABLE
Catalog Number STR5G
Health Effect - Clinical Codes Incontinence (1928); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: only publication year (2018) is known.Batch # unk.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The single complaint was reported with multiple events through a journal article.No specific patient information regarding events has been provided and it is unknown if the events have been previously reported.Attempts are being made to obtain the following information.If further details are received at the later date a supplemental medwatch will be sent.Were the cases discussed in this article previously reported to ethicon? if yes, please provide a complaint reference number.Does the surgeon believe that ethicon products (contour transtar stapler) involved caused and/or contributed to the post-operative complications described in the article? does the surgeon believe there was any deficiency with the ethicon products (contour transtar stapler) used in this procedure?.
 
Event or Problem Description
It was reported via literature entitled: perineal stapled rectal prolapse resection in elderly patients: long-term follow-up.Author: edward ram, m.D.¿ aviad hoffman, m.D.¿ yuri goldes, m.D.¿ danny rosin, m.D.Nir horesh, m.D.¿ mordechai gutman, m.D.¿ yair edden, m.D.Citation: diseases of the colon & rectum (2018); 61:1316¿1319.Doi: 10.1097/dcr.0000000000001215.The aim of this study was to assess the long-term results of perineal stapled prolapse resection (pspr), focusing on morbidity, recurrence rate, and functional outcome.Between january 2010 to june 2013, 30 patients (2 male and 28 female; age range: 67-96 years) with full-thickness rectal prolapse and daily fecal incontinence (fi) that were not suitable for abdominal or extended surgery that underwent perineal stapled rectal resection were included in this study.The operation commences with rectal prolapse extraction followed by lateral division of the prolapse at the 3 o¿clock position by using a linear stapler tlc75 (ethicon) so that the stapler line ends 2 cm above the dentate line.Contour transtar stapler (ethicon) is inserted into the prolapsed rectum and turned in a counterclockwise fashion over the prolapse extent.The staple line was then oversewn with a running vicryl 2/0 suture (ethicon) to ensure the integrity of the staple line and improved hemostasis.Reported complications included recurrent rectal prolapse (n-6) in which 4 patients underwent altemeier procedure and 2 patients had a redo-pspr procedure, and postoperative fecal incontinence (n-30).In conclusion, frail patients that can only endure a short procedure under regional anesthesia should be considered for pspr.The lack of mortality and morbidity, specifically in this population, combined with the low sustaining long-term recurrence rates, make this surgical alternative a considerable one.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8655439
Report Number3005075853-2019-19401
Device Sequence Number2445943
Product Code GDW
UDI-Device Identifier10705036002871
UDI-Public10705036002871
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;